Open Access
Translator Disclaimer
November, 1974 Periodic Splines and Spectral Estimation
Robert Cogburn, Herbert T. Davis
Ann. Statist. 2(6): 1108-1126 (November, 1974). DOI: 10.1214/aos/1176342868

Abstract

The theory of periodic smoothing splines is presented, with application to the estimation of periodic functions. Several theorems relating the order of the differential operator defining the spline to the saturation (order of bias) of the estimator are proven. The linear operator which maps a function to its periodic continuous smoothing spline approximation is represented as a convolution operator with a given convolution kernel. This operator is shown to be the limit of a sequence of operators which map a function into the periodic version of the usual lattice smoothing spline. The convolution kernel above appears as the kernel in a kernel type estimate of the spectral density. Thus, it is shown that, a smoothing spline spectral density estimate, is also asymptotically a kernel type spectral density estimate. Some numerical results are presented.

Citation

Download Citation

Robert Cogburn. Herbert T. Davis. "Periodic Splines and Spectral Estimation." Ann. Statist. 2 (6) 1108 - 1126, November, 1974. https://doi.org/10.1214/aos/1176342868

Information

Published: November, 1974
First available in Project Euclid: 12 April 2007

zbMATH: 0302.62049
MathSciNet: MR433776
Digital Object Identifier: 10.1214/aos/1176342868

Subjects:
Primary: 62M15
Secondary: 41A15

Keywords: saturation , smoothing splines , spectral density estimation , splines , time series

Rights: Copyright © 1974 Institute of Mathematical Statistics

JOURNAL ARTICLE
19 PAGES


SHARE
Vol.2 • No. 6 • November, 1974
Back to Top